(Closed) I’m afraid to start the pill :(

posted 8 years ago in Wellness
Post # 3
Member
617 posts
Busy bee
  • Wedding: July 2009

I have been on bc since I was 16 and went on the pill at that time (now I used nuvaring cuz it’s easier to not have to remember).  I have to say it worked wonders.  I had the worst cramps and would get so sick during my period.  I haven’t had that problem since unless I missed a month.  I used to be SUPER moody and hormonal and now it isn’t as bad.  I think if your doc is telling you you will be fine then you should at least try it out for a month or two.  Best of luck!

Post # 5
Member
379 posts
Helper bee
  • Wedding: July 2011

Birth control makes me crazy and pimpling and bloated, with huge uncomfortable boobs and heavier periods.  I would never go on it unless it was for other medical reasons besides preventing pregnacy. However, I have friends that perfer being on birth control and they love it.  It can have positive effects too.  Like clear skin, less hair, lighter periods.  I think it just depends on your body.  You can just try it an see how it goes for you.   You can always go off of it if you dont like it. 

Post # 6
Member
595 posts
Busy bee
  • Wedding: March 2011

I am using nuvaring, ita kind of a rubber ring that you put on, 3 weeks and you tAke a one week brake, and you put it in again. The pills, may not be the best thing you can take, but not all the pills are that bad for you, don worry, you should try that once for this month, and sed how it works. Good luck

Post # 7
Member
138 posts
Blushing bee
  • Wedding: January 2011

Dont be too worried… The pill can have many different effects and it is different for everyone.  If you notice something happening that you dont like, you can switch pills or stop taking them!!  When I first went on the pill (12 yrs ago), it made me semi-crazy so after a few months I switched to another brand.  On the new brand I lost 10 lbs and my boobs grew 2 cup sizes!!  (I am 5’1″ and 100 lbs)  Not only that, but my periods are way lighter and it cleard my skin to perfection!

Just keep track of any changes that may be attributed to the new pill and recognize that they may be casued by the pill.  Acknowledging “extra bitchy” moments bc of the pill may help you reduce the mood swings, if that makes any sense.

Make sure the brand you are on is the 3-week constant hormone type instead of the varying hormone type… that helps to avoid crazy hormonal changes.

Post # 8
Member
5148 posts
Bee Keeper
  • Wedding: June 2011

I’m 27, been on the pill since I was 18.  I’m still the same weight I was in high school (5’8″ and 115 pounds).

The pill has actually lessened my moodiness, nearly eliminated cramps (which were horrible), and decreased my period flow (now I usualy don’t even have my period, if I do it’s only for a day, I used to have it heavy flow for 7-8 days).

The pill has different effects on different people; but don’t freak out about it, if one brand doesn’t work well for you, your doctor will switch you to a different one until you find one that works well for you.

Post # 9
Member
1518 posts
Bumble bee
  • Wedding: September 2010

I have been on the pill for 3 years now. You should be perfectly fine! If you have any concerns or problems you call always call your doctor. Not every type of pill works the same for everyone. I went through 4 different kinds until i found one that is right for me. I haven’t gained any weight and with the right pill i don’t have any crazy effects with being on it or with my period. 

Post # 11
Member
1872 posts
Buzzing bee
  • Wedding: February 2011

I think that it’s good that you’re aware of the issues that can develop from bc–when I started depo-provera, I was in my doc’s office a few months later and she said, “how’s the depo working out?” and i burst into tears! And even THEN it took her looking at me funny and saying, “I don’t think they’re really agreeing with you” for me to suddenly realize that I had lost a few months to mild depression! So it’s good that you are vigilant. Do recognize, however, that with some people, some BCs work beautifully but they may take a bit of an adjustment.

Having said that, I think that it’s a little irrational to be afraid of what *might* happen–especially if you’re talking about a little weight gain or some emotional roller-coaster. I mean, if either of those things DO happen, it’s not the end of the world: you can lose weight and/or your body might reset its own hormonal balance once it adjusts to the BC.

Not to scare you too much, but bigger things to worry about are REAL medical concerns–like blood clots, stroke, and all the things they warn you about on the commercials. So I’d be more upfront with my doctor as to your lifestyle (do you smoke? Even just “socially”?) and ask him/her if there are any warning signs (shortness of breath, dizziness, blurry vision etc. etc.) for those BIG medical concerns so you can be more mindful of possible side-effects that are much, much worse than just 5-10 pounds or a little breast tenderness.

Post # 13
Member
138 posts
Blushing bee
  • Wedding: January 2011

@kate169: That was the first pill I took… I dont recommend that one! BUT then again, I know plenty of people who love it.  Again, everyone reacts in a different way.  My doc is the one who told me about the constant level to help with “the crazies.”

I was on Yasmin for years and loved it (that was the boob enhancer!)  Now Im on Loestrin 24… I like it but not as much as Yasmin (but my insurance changed and it was $60/mo.)

Post # 14
Member
3587 posts
Sugar bee

I was on BC for 10yrs with no problems. Helped my cramps and i eventually went to seasonique so I didn’t have to worry about periods.

Post # 16
Member
514 posts
Busy bee
  • Wedding: April 2011

I had problems with major depression with one version of the pill, but a different version didn’t cause me any problems.  If you don’t like one kind, let your doctor know and try another.

The topic ‘I’m afraid to start the pill :(’ is closed to new replies.

Find Amazing Vendors